Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 9, 2009, 2:27 PM CDT for Allen County, Neosho County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 9, 2009, 3:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 091927
TORICT
KSC001-133-092000-
/O.NEW.KICT.TO.W.0030.090609T1927Z-090609T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS.
* UNTIL 300 PM CDT.
* AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR ELSMORE...OR 13 MILES SOUTHEAST OF
IOLA...MOVING EAST AT 25 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ELSMORE...SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.
&&
LAT...LON 3768 9508 3768 9509 3773 9535 3786 9537
3790 9507
TIME...MOT...LOC 1927Z 265DEG 21KT 3778 9524
$$
BILLINGS2 follow-up statements
000
WWUS53 KICT 091943
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT TUE JUN 9 2009
KSC001-133-092000-
/O.CON.KICT.TO.W.0030.000000T0000Z-090609T2000Z/
ALLEN KS-NEOSHO KS-
243 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN NEOSHO AND
SOUTHEASTERN ALLEN COUNTIES UNTIL 300 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR SAVONBURG...OR 19 MILES EAST OF
CHANUTE...MOVING SOUTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...INCLUDING SAVONBURG AND
ELSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.
&&
LAT...LON 3772 9526 3787 9513 3784 9507 3768 9508
3768 9509 3771 9524
TIME...MOT...LOC 1943Z 306DEG 26KT 3774 9511
$$
SPURGEON000
WWUS53 KICT 091954
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT TUE JUN 9 2009
KSC001-133-092005-
/O.EXP.KICT.TO.W.0030.000000T0000Z-090609T2000Z/
ALLEN KS-NEOSHO KS-
254 PM CDT TUE JUN 9 2009
...THE TORNADO WARNING FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN
COUNTIES WILL EXPIRE AT 300 PM CDT...
AT 254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.
LAT...LON 3772 9526 3787 9513 3784 9507 3768 9508
3768 9509 3771 9524
TIME...MOT...LOC 1955Z 306DEG 26KT 3769 9503
$$
SPURGEONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 9, 12:40 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 9, 12:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT TUE JUN 9 2009 .AVIATION...Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COMPLICATED SCENARIO FOR THIS FORECAST WITH A REASONABLE AMOUNT OF UNCERTAINTY. ONGOING CONVECTION OVER EASTERN KANSAS SHOULD NOT AFFECT THE KCNU TAF OTHER THAN A WIND SHIFT FROM THE OUTFLOW. THIS COMPLEX OF STORMS HAS CREATED A LARGE COLD POOL...WHICH IS KEEPING WINDS OUT OF THE NORTHEAST FOR KSLN...KRSL...KHUT AND POSSIBLY KCNU. THERE MAY BE A BRIEF PERIOD WHERE THIS OCCURS AT KICT...BUT IT HAS ONLY MADE IT AS FAR SOUTH OF KEWK. DO NOT ANTICIPATE THAT THIS WILL MOVE MUCH FURTHER SOUTH AND INFACT...EXPECTED IT TO BEGIN TO RETURN NORTH. THERE IS A LARGE AMOUNT OF UNCERTAINTY WITH HOW FAR NORTH THIS WILL RETURN. OF SIGNIFICANT NOTE IS THAT THIS OUTFLOW IS IN THE FORM OF A BORE FROM THIS SYSTEM. TO COMPLICATE THINGS MORE...CONVECTION SHOULD DEVELOP ALONG A DRYLINE THAT IS ADVANCING INTO THE REGION FROM THE SOUTHWEST. HOWEVER...EXACTLY HOW THIS WILL BE AFFECTED BY THE CONVECTION IS SIMPLY VERY DIFFICULTY TO KNOW. BEST ESTIMATE OF CONVECTION INITIATION IS BETWEEN 20Z AND 22Z...BUT THIS SHOULD BE SOUTH OF THE TAF SITES. CONVECTION SHOULD LAST FOR SEVERAL HOURS AND MOVE EAST WITH SEVERE STORMS POSSIBLE. CONDITIONS SHOULD BE LIFR IN THE STORMS WITH SOME MVFR FOG FOR KSLN. A COLD FRONT WILL MOVE SOUTH THEN STALL OVER THE REGION TONIGHT. THIS WILL CAUSE WINDS TO SHIFT TO THE NORTH WITH IFR CIGS. KRC && .PREV DISCUSSION... /ISSUED 1029 AM CDT TUE JUN 9 2009/ UPDATE... STILL WORKING WITH ONGOING CONVECTION THIS MORNING OVER THE CENTRAL KANSAS COUNTIES...THOUGH TRENDS ARE FOR STORMS TO EXIT THE AREA. NEXT ISSUE IS TO ASCERTAIN THE SIGNIFICANT THREAT AREA THIS AFTERNOON. LOCAL WRF-ARW CONTINUES TO SHOW A DRYLINE TO MOVE UP AND NEAR THE WESTERN PORTION OF THE FORECAST AREA BY 21Z...WITH A SIGNIFICANT DRYLINE BULGE ACROSS NORTHERN OKLAHOMA. STILL ANTICIPATE INITIATION AROUND 3 PM. BUOYANCY/SHEAR COMBINATIONS STILL STRONGLY FAVOR ROTATING STORMS WITH SIGNIFICANT SEVERE WEATHER. STRONG 0-3ML CAPES OF 150 J/KG...0-1KM EHI AROUND 6...AND MLCAPES GREATER THAN 3500 J/KG ALONG THE DRYLINE BULGE SUGGEST A VERY FAVORABLE ENVIRONMENT FOR TORNADOES...SOME POSSIBLY SIGNIFICANT GIVEN THE FISH HOOK LOOKING HODOGRAPH...AND FAVORABLE LOW LEVEL DEWPOINT DEPRESSIONS OF 12F. THE GREATEST AMOUNT OF UNCERTAINTY WITH THIS EVENT IS THE EXACT LOCATION OF INITIATION. THERE IS A GREAT AMOUNT OF MODEL DISPARITY IN THE MESOSCALE AND IT IS BEING FURTHER COMPLICATED BY THE ONGOING CONVECTION OVER NORTHERN AND EASTERN KANSAS. WILL CONTINUE TO MONITOR AND WILL ISSUE MORE UPDATES AS NEEDED. KRC PREV DISCUSSION... /ISSUED 725 AM CDT TUE JUN 9 2009/ UPDATE... UPDATED TO ADJUST POPS AND DECREASE SVR THREAT THIS MORNING. ELEVATED CONVECTION FINALLY DEVELOPED OVER CENTRAL KS AROUND 5 AM. HOWEVER THIS ACTIVITY DID NOT TAKE OFF LIKE WE WERE ANTICIPATING AND HAS SO FAR STAYED BELOW SEVERE LIMITS. RUC HAS CONTINUED TO SHOW AROUND 20-30J/KG OF CIN IN THE 850-700MB LAYER AND BEST GUESS IS THAT THIS HAS BEEN ENOUGH TO SUPPRESS STORMS. STILL FEEL THERE WILL BE THREAT FOR SVR STORMS...ESPECIALLY OVER CENTRAL AND SE KS WHERE THE BEST MOISTURE TRANSPORT/ISENTROPIC LIFT IS OCCURRING ALONG THE 310K. THEREFORE WILL LOWER POPS FOR BASICALLY WICHITA AND AREAS TO THE SW. IN ADDITION WILL DECREASE POTENTIAL HAIL SIZE IN HWO FOR THIS MORNING. LAWSON PREV DISCUSSION... /ISSUED 645 AM CDT TUE JUN 9 2009/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE STORM CHANCES THIS MORNING THROUGH THE EVENING HOURS. CURRENTLY HAVE A WARM FRONT EXTENDING SOUTH OF THE KANSAS-OKLAHOMA BORDER. A STRONG LOW LEVEL JET HAS INCREASED MOISTURE AND INSTABILITY NORTH OF THE FRONT EARLY THIS MORNING WHICH HAS RESULTED IN INCREASING STORMS AROUND SUNRISE OVER NORTH CENTRAL KS. THIS ACTIVITY WILL LIFT OFF TO THE NORTHEAST THIS MORNING WITH KRSL AND KSLN HAVING THE BEST SHOT AT STORMS. THERE IS ALSO A CHANCE THAT ADDITIONAL STORMS MAY DEVELOP OVER SE KS THROUGH 16Z WITH THIS ACTIVITY ALSO PUSHING OFF TO THE NORTHEAST BY THE AFTERNOON HOURS. THE WARM FRONT IS EXPECTED TO LIFT NORTH AND BY THE AFTERNOON HOURS WILL BE NEAR KICT. STORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON IN CENTRAL AND SOUTH CENTRAL KS WITH THE ACTIVITY PUSHING OFF TO THE EAST/NORTHEAST FOR THE OVERNIGHT HOURS. ANY STORM THAT DEVELOPS LATE THIS AFTERNOON/EARLY EVENING WILL LIKELY BE SEVERE. AFTER 06Z THE BULK OF THE ACTIVITY WILL BE EAST AND NORTHEAST OF THE FORECAST AREA. LAWSON PREV DISCUSSION... /ISSUED 319 AM CDT TUE JUN 9 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING AND PLACEMENT OF THE CONVECTION INITIATION EARLY THIS MORNING AND LATER TODAY. THE NEXT CONCERN IS THE TIMING OF THE UPPER LEVEL WAVE AND COLD FRONT ON WEDNESDAY. TODAY-TONIGHT: THIS PORTION OF THE FORECAST IS CERTAINLY THE MOST CRITICAL SO THIS WILL BE OUR MAIN FOCUS. LATEST PROFILERS WERE SHOWING AN UPPER LEVEL JET STREAK MOVING THROUGH NORTHERN KANSAS. THIS JET STREAK WAS CAUSING THE LOW LEVEL FLOW TO RESPOND BY VEERING OUT WHICH IS HELPING SURGE THE LOW LEVEL MOISTURE NORTHEAST INTO THE FORECAST AREA. LATEST SURFACE ANALYSIS WAS SHOWING BKN CLOUD DECKS FORMING AROUND 4KFT IN NORTHEAST OKLAHOMA. THIS IS A SIGN THAT STORMS MAY GET GOING ACROSS NORTHEAST OKLAHOMA DURING THE NEXT HOUR OR SO. IF WE CONTINUE TO SATURATE THAT LAYER BETWEEN 850-800MB THEN THIS WILL TAP INTO THAT HIGHER INSTABILITY WITH MOST UNSTABLE CAPES AROUND 2000-2500J/KG ACROSS SOUTHEAST KANSAS WITH EVEN HIGHER INSTABILITY POSSIBLE ACROSS SOUTH CENTRAL KANSAS NEAR 3000 J/KG. THERE IS PLENTY OF SHEAR IN THIS LAYER ABOVE 850MB WITH VALUES AROUND 40KTS (1-6KM). AS A RESULT...WE WILL MOST LIKELY SEE SCATTERED TO NUMEROUS ELEVATED SUPERCELLS DEVELOPING AFTER 5 AM WITH LARGE HAIL UP TO BASEBALL SIZE BEING THE MAIN THREAT ACROSS THE MAJORITY OF THE AREA. THE BULK OF THE CONVECTION SHOULD PUSH EAST INTO AREAS EAST OF THE TURNPIKE BY LATE MORNING WHICH IS WHERE THE BEST ISENTROPIC LIFT WILL BE FOCUSED. SEVERE CHANCES MAY DIMINISH SLIGHTLY DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS SINCE THE ATMOSPHERE WILL BECOME QUITE SATURATED WHICH MAY LIMIT CAPE. AREAS WEST OF THE TURNPIKE SHOULD SEE THE ATMOSPHERE RECOVER FAIRLY RAPIDLY DURING THE AFTERNOON WHICH WILL SET THE STAGE FOR MORE SUPERCELL DEVELOPMENT WITH THESE SUPERCELLS POSSIBLY BECOMING MORE ROOTED IN THE BOUNDARY LAYER WHICH WILL FAVOR THE POTENTIAL FOR TORNADOES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING THE HELICITY DIAGRAMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH LARGE CURVATURE WHICH WILL CREATE THE POTENTIAL FOR LONG LIVED TORNADIC SUPERCELLS. THE EXACT POINT OF INITIATION IS VERY DIFFICULT TO DETERMINE AT THIS POINT SINCE THE CAP WILL BE VERY WEAK AND THE EASTERLY SURFACE FLOW COULD FORM A TROF AXIS THROUGH CENTRAL AND SOUTH CENTRAL KANSAS. FOR NOW WE PLAN ON UPGRADING THE HAZARDOUS WEATHER OUTLOOK TO 4 IN CENTRAL AND SOUTH CENTRAL KANSAS. THE CONVECTION WILL MOST LIKELY LIFT NORTHEAST OUT OF THE FORECAST AREA DURING THE LATE EVENING OR SHORTLY AFTER MIDNIGHT. WEDNESDAY-SATURDAY: THE GFS IS STILL FAIRLY CONSISTENT IN SHOWING THE UPPER LEVEL WAVE MOVING THROUGH THE AREA ON WEDNESDAY. THIS WILL CAUSE THE COLD FRONT TO PUSH SOUTHEAST AND BRING ANOTHER CHANCE OF SEVERE WEATHER TO THE AREA. AFTER THE FRONT MOVES THROUGH ON WEDNESDAY NIGHT CLEARING SKIES WILL BE ON TAP FOR THE AREA ON THURSDAY WITH COOLER TEMPERATURES EXPECTED. THE REMAINDER OF THE FORECAST THE MODELS BRING THE FRONTAL BOUNDARY BACK TO THE NORTH SATURDAY AND SATURDAY NIGHT WITH LIMITED UPPER LEVEL SUPPORT. THEREFORE...CONVECTION CHANCES LOOK TO BE FAIRLY SLIM AT THIS POINT. COX AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE REMAIN 2 CONCERNS: 1) TSRA POTENTIAL FROM LATE TONIGHT THROUGH TUE AFTERNOON. 2) POTENTIAL FOR MVFR CIGS FROM LATE TONIGHT THROUGH TUE MORNING. EARLY THIS EVENING ULTRA-HIGH OCTANE SFC-850MB FUEL WAS POOLING OVER THE SRN PLAINS...ESPECIALLY OVER CNTRL & ERN OK ALONG A W-E ORIENTED STATIONARY FRONT. THE MOISTURE-LADEN AIRMASS WILL SURGE N ACROSS KS LATE TONIGHT & TUE AS LOWER-DECK WRN PLAINS TROFFING DEVELOPS. IN RESPONSE...THE NOW STATIONARY FRONT DRAPED ACROSS OK WILL SURGE N AS A WARM FRONT TONIGHT...ALLOWING STRONG LOWER-DECK MOISTURE TRANSPORT TO OCCUR OVER KS. POSSESS SUFFICIENT CONFIDENCE TO INTRODUCE TSRA & MVFR CIGS/VSBYS TO ALL 5 TERMINALS EARLY TUE MORNING WITH GREATEST CHANCES OCCURRING OVER KHUT & KRSL WHERE BETTER ALIGNED WITH STRONGEST 925-850MB WARM/MOIST ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 91 65 83 60 / 30 30 40 60 HUTCHINSON 83 63 81 59 / 40 30 30 50 NEWTON 83 62 80 59 / 40 30 40 50 ELDORADO 87 65 82 60 / 40 30 40 50 WINFIELD-KWLD 92 68 85 61 / 30 30 40 60 RUSSELL 70 58 78 56 / 50 30 30 50 GREAT BEND 70 60 80 57 / 30 30 30 50 SALINA 70 62 80 58 / 50 30 30 40 MCPHERSON 74 62 80 58 / 40 30 30 50 COFFEYVILLE 90 70 86 61 / 50 30 40 60 CHANUTE 92 69 83 61 / 50 30 40 50 IOLA 91 67 82 61 / 50 40 40 40 PARSONS-KPPF 92 70 84 61 / 50 30 40 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 12:18 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1218 PM CDT TUE JUN 9 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1218 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS IN PROGRESS IN EASTERN KANSAS THIS AFTERNOON SHOULD CONTINUE MOVING SOUTHEAST. HAIL UP TO QUARTER SIZE HAIL AND WINDS TO 60 MPH ARE THE PRIMARY THREATS WITH THESE STORMS. A WARM FRONT IS EXPECTED TO STALL OUT ALONG A MARION TO HUTCHINSON LINE DURING THE AFTERNOON. THIS WILL ALLOW FOR THE ATMOSPHERE TO BECOME QUITE VOLATILE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A DRYLINE MOVES IN FROM THE SOUTHEAST. THE GREATEST THREAT OF STORMS LOOKS TO BE SOUTH OF INTERSTATE 70. THE STORMS ARE EXPECTED TO BEGIN BETWEEN 3 AND 5 PM. THE MAIN THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL GREATER THAN BASEBALL SIZE...DAMAGING SEVERE WINDS...AND POSSIBLE SIGNIFICANT TORNADOES. THE GREATEST THREAT AREA SHOULD BE ACROSS SOUTH CENTRAL KANSAS. THE STORMS SHOULD BEGIN TO MOVE NORTHEAST OF THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL BOUNDARY WILL BEGIN TO PUSH SOUTHEAST AS A COLD FRONT AND BE THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS THURSDAY MORNING. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THUNDERSTORMS REMAIN IN THE FORECAST FROM THURSDAY NIGHT THROUGH MONDAY. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS EXPECTED BY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
In the hours before
Local storm report, Jun 9, 1:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
132 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FUNNEL CLOUD MORAN 37.92N 95.17W
06/09/2009 ALLEN KS TRAINED SPOTTER
&&
LFWLocal storm report, Jun 9, 1:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 8 NW YATES CENTER 37.95N 95.85W
06/09/2009 E0.75 INCH WOODSON KS LAW ENFORCEMENT
&&
LFWLocal storm report, Jun 9, 2:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL MORAN 37.92N 95.17W
06/09/2009 E1.00 INCH ALLEN KS CO-OP OBSERVER
&&
LFWLocal storm report, Jun 9, 2:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST MORAN 37.92N 95.17W
06/09/2009 E65 MPH ALLEN KS CO-OP OBSERVER
LARGE TREE LIMBS DOWN.
&&
LFWLocal storm report, Jun 9, 2:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 3 W IOLA 37.93N 95.46W
06/09/2009 E2.50 INCH ALLEN KS TRAINED SPOTTER
CAR WIND SHEILD BROKEN.
&&
LFWLocal storm report, Jun 9, 2:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
214 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL IOLA 37.93N 95.40W
06/09/2009 E1.75 INCH ALLEN KS LAW ENFORCEMENT
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:52 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 18 min |
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 67 min |
| Jun 9, 1:15 PM CDT | Tornado Warning | ICT | Allen | 27 min |
| Jun 9, 1:45 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 33 min |
| Jun 9, 2:02 PM CDT | Tornado Warning | ICT | Allen, Woodson | 28 min |
| Jun 9, 2:35 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 55 min |
| Jun 9, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 37 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 36 min |
| Jun 9, 3:45 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 5 hr |
| Jun 9, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 45 min |
| Jun 9, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 66 min |
| Jun 9, 6:28 PM CDT | Tornado Warning | ICT | Elk | 32 min |
| Jun 9, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 66 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley | 29 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.